TITLE

Nonoccurrence of the Lavrentiev phenomenon for many nonconvex constrained variational problems

AUTHOR(S)
Zaslavski, Alexander
PUB. DATE
March 2007
SOURCE
Calculus of Variations & Partial Differential Equations;Mar2007, Vol. 28 Issue 3, p351
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper we study nonoccurrence of the Lavrentiev phenomenon for a large class of nonconvex nonautonomous constrained variational problems. A state variable belongs to a convex subset of a Banach space with nonempty interior. Integrands belong to a complete metric space of functions $$\mathcal {M}$$ which satisfy a growth condition common in the literature and are Lipschitzian on bounded sets. In our previous work Zaslavski (Ann. Inst. H. Poincare, Anal. non lineare, 2006) we considered a class of nonconstrained variational problems with integrands belonging to a subset $$\mathcal {L} \subset \mathcal {M}$$ and showed that for any such integrand the infimum on the full admissible class is equal to the infimum on a subclass of Lipschitzian functions with the same Lipschitzian constant. In the present paper we show that if an integrand f belongs to $$\mathcal {L}$$ , then this property also holds for any integrand which is contained in a certain neighborhood of f in $$\mathcal {M}$$ . Using this result we establish nonoccurrence of the Lavrentiev phenomenon for most elements of $$\mathcal {M}$$ in the sense of Baire category.
ACCESSION #
23468776

 

Related Articles

  • Calculus structure on the Lie conformal algebra complex and the variational complex. De Sole, Alberto; Hekmati, Pedram; Kac, Victor G. // Journal of Mathematical Physics;May2011, Vol. 52 Issue 5, p053510 

    We construct a calculus structure on the Lie conformal algebra cochain complex. By restricting to degree one chains, we recover the structure of a g-complex introduced in [A. De Sole and V. G. Kac, Commun. Math. Phys. 292, 667 (2009)]. A special case of this construction is the variational...

  • On Monge�Amp�re type equations arising in optimal transportation problems. Guti�rrez, Cristian; Nguyen, Truyen // Calculus of Variations & Partial Differential Equations;Mar2007, Vol. 28 Issue 3, p275 

    The article provides an overview regarding the optimal transportation problem using mathematical equations of Gasper Monge. It is inferred that the problem with optimal transportation is finding the map that push masses from one area to another. Areas of economics, probability theory,...

  • STABILITY RESULTS FOR EKELAND'S EPSILON VARIATIONAL PRINCIPLE AND CONE EXTREMAL SOLUTIONS. Attouch, Hedy; Riahi, Hassan // Mathematics of Operations Research;Fall93, Vol. 18 Issue 1, p173 

    Given X a Banach space and f: X ? R &union; {+ 8} a proper lower semicontinuous function which is bounded from below, the Ekeland's e-variational principle asserts the existence of a point x in X, which we call e-extremal with respect to f, which satisfies f(u) > f(x) - e��u -...

  • On the Application of the Perturbation Method in the Buckling Optimization of a Heavy Elastic Column of Constant Aspect Ratio. Sadiku, S. // Journal of Optimization Theory & Applications;Jul2010, Vol. 146 Issue 1, p181 

    This paper addresses the problem of maximizing the first Euler load of a column of constant aspect ratio (moment of inertia varies with the square of the cross-sectional area), considering the column self-weight, subject to the constraint of fixed volume of column material and height. The...

  • Dynamic MRR Function Optimization Using Calculus of Variations. Tian-Syung Lan // Mathematical Problems in Engineering;2010, Vol. 2010, Special section p1 

    A dynamic machining model to optimize the control of material removal rate (MRR) for a cutting tool undergoing the considerations of fixed tool life and maximum machining rate is established in this paper. This study not only applies material removal rate mathematically into the objective...

  • Sufficient Conditions for Univalence of an Integral Operator. Oros, Georgia Irina; Oros, Gheorghe; Breaz, Daniel // Journal of Inequalities & Applications;2008, Vol. 2008, p1 

    The article discusses the introduction of an integral general operator. It states that the general operator is a generalization of more common integral operators with which univalence properties were showed. A solution to a mathematical problem is given and discussed, wherein the Ruscheweyh...

  • Second-Order Optimality Conditions for Constrained Domain Optimization. Miller, D. F. // Journal of Optimization Theory & Applications;Sep2007, Vol. 134 Issue 3, p413 

    This paper develops boundary integral representation formulas for the second variations of cost functionals for elliptic domain optimization problems. From the collection of all Lipschitz domains Ω which satisfy a constraint ∫Ω g(x) dx = 1, a domain is sought which maximizes either...

  • Existence theorems of systems of variational inclusion problems with applications. Lai-Jiu Lin; Song Wang; Chih-Sheng Chuang // Journal of Global Optimization;Apr2008, Vol. 40 Issue 4, p751 

    Abstract  In this paper, we study the existence theorems of systems of variational inclusions problems. As consequences of our results, we study existence theorems of systems of generalized vector quasi-equilibrium problems, mathematical program with systems of variational...

  • Variational Bounds for Creeping Composites. Procházka, Petr // AIP Conference Proceedings;5/21/2010, Vol. 1233 Issue 1, p1017 

    In the paper time dependent variational bounds are derived based on Extended Hashin-Shtrikman variational principles. Direct calculation leads to explicit formulas to be presented in the text. For various mechanical properties easy coding in Excel, say, can be used and verification of accuracy...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics